Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Inflection points and nonsingular embeddings of surfaces in R-5

Full text
Mochida, D. K. H. ; Romero-Fuster, M. C. ; Ruas, Maria Aparecida Soares
Total Authors: 3
Document type: Journal article
Source: Rocky Mountain Journal of Mathematics; v. 33, n. 3, p. 995-1009, 2003.
Field of knowledge: Physical Sciences and Mathematics - Mathematics

We define asymptotic direction fields on surfaces embedded in R5 and characterize their critical points both as umbilics of heigth functions and as singular points of order 2 of the embedding in Feldman's sense. We show that there are at least one and at most five of these fields defined locally at each point of a generically embedded closed surface. We use this viewpoint in order to consider the existence of singular points of order 2 on a given surface. (AU)

FAPESP's process: 97/10735-3 - Singularities, geometry and differential equations
Grantee:Maria Aparecida Soares Ruas
Support Opportunities: Research Projects - Thematic Grants